What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 14, 2:04 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 2:04 PM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
304 PM EDT Wed Jun 14 2017
.SYNOPSIS...
Showers and thunderstorms will be on the increase through late
week as a front approaches from the north and Bermuda High
pressure loosens its hold. High pressure will try to reassert
itself later in the weekend, as a trough is reinforced to our
west. A cold front will approach from the northwest early next
week, likely increasing the coverage of showers and thunderstorms
once again.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 300 PM Wednesday...Mid-level troughiness will develop
through Thu across the Forecast Area. A shortwave will move SE
across the Carolinas this eve and then off the coast late
tonight and Thu morning. A backdoor cold front will approach the
area, but should stall to our N during the day Thu.
An unstable environment should allow thunderstorms to thrive as the
depth of moisture increases and subsidence wanes later this
afternoon and this eve. This will help keep showers and
thunderstorms in the forecast well into the eve. Mixed layer CAPE
values will be on the order of 1500-2000 J/kg and as high as around
2200 J/kg. An inverted-V profile suggests some of the deeper
updrafts will have the potential for strong gusty winds. The surface
boundaries that will help focus this mositure and instability
include the seabreeze, a Piedmont trough and a backdoor cold front.
Not much change on Thu, after a reset in the morning, showers and
thunderstorms are expected to develop as airmass will be similarly
moist and unstable. The back door cold front will be considerably
closer on Thu with the seabreeze front pinned to the coast and the
Piedmont trough just to our W.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...With both a piedmont trough to the west and
a sagging frontal boundary to our north Thursday night should see a
continuation of the afternoon convection though likely in tempered
coverage and intensity. The ascent provided by these two boundaries
will be bolstered by a few small scale vorticity maxima. Friday into
Friday night looks to be a repeat with an afternoon of very active
convection that dwindles in coverage and intensity yet maintains
during the overnight hours. Instability appears sufficient to
support at least a small severe weather threat in the form of wet
microbursts; any further threat generally precluded by the lack of
storm-organizing wind shear. Temperatures will continue their recent
trend of being seasonable by day and mild by night due to cloud
cover.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...At 500 mb the area will be in between
two ridges. One centered in the Atlantic and the other over the
American southwest. The GFS and the ECMWF are similar in this
pattern with the GFS showing a deeper trough Monday into
Wednesday.
At the surface, a frontal boundary will move into the eastern
Carolinas on Tuesday and stall over the area on Wednesday.
Precipitable waters are expected to be increase and approach
2 inches. Convection is possible each day with meso-scale
forcing be through primary focus through early Monday. Synoptic
forcing will increase with the slow moving cold front on Tuesday
and Wednesday evening thought it will be in the weakening phase.
Temperatures will be near normal with temperatures around 90 to
middle to upper 80s at the coast. Lows will be in the low to mid
70s each day.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 18Z...VFR conditions are expected through the valid TAF
period outside of thunderstorms. Thunderstorms will be mainly
scattered with the highest coverage later this afternoon and
into the first half of the night. The risk for thunderstorms
appears highest at KLBT, KFLO and possibly KILM. Will include
VCTS at these locations late this afternoon with a PROB group
for MVFR this eve. Will monitor for the need to include MVFR
conditions earlier in the period should any thunderstorms
develop or move in close proximity to any of the terminals.
Extended Outlook...Expect daily flight restrictions due to mainly
afternoon and eve thunderstorms. The probability for reduced
ceilings and visibility in thunderstorms with heavy rain should be
higher THU and FRI, but there is a risk each day.
&&
.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 300 PM Wednesday...As of 300 PM Wednesday...High pressure
offshore will slowly shift south and this will allow a back
door cold front to approach. This front will stall well before
reaching the area. SW winds will persist across the waters. The
seabreeze circulation will bring wind speeds up to 10 to 15 kt
with gusts to around 20 kt. The strongest winds will be this
afternoon through early eve and again Thu afternoon and eve.
Wind speeds will gradually diminish mid and late eve and
overnight. Seas will be 2 to 3 ft. A weak SE swell, on the order
of 15+ seconds is expected to begin affecting the waters late
Thu.
SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Late season cold front drops into the
Carolinas Thursday night making for fairly light southwesterly
flow. Small wind waves will be joined by a few weak
southeasterly swells of various period for a total 3 ft
predominant sea state lasting into Friday and Friday night. The
boundary should weaken Friday night but little change in wind or
seas expected. The period will also be characterized by more
active thunderstorm coverage than normal, thus posing the main
threat to mariners.
LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...A break between a high pressure ridge
centered over the Atlantic and a high pressure ridge over the
American southwest. Winds are expected to be from the south at
10 to 15 knots and seas will run around 3 feet with and increase
to 3 to 4 feet by Sunday afternoon and 3 to 5 feet on Monday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.
&&
NEAR TERM...RJD
SHORT TERM...MBB
LONG TERM...HAWKINS
AVIATION...RJD
Hazardous weather outlook, Jun 14, 2:48 PM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
348 PM EDT Wed Jun 14 2017
NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-152000-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
348 PM EDT Wed Jun 14 2017
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This Afternoon and Tonight.
A few strong thunderstorms are possible into this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-152000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
348 PM EDT Wed Jun 14 2017
This Hazardous Weather Outlook is for The adjacent Coastal Waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Jun 14, 2:00 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT WED JUN 14 2017
SCZ017-024-033-142000-
Marion SC-Marlboro SC-Dillon SC-
300 PM EDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownsville, or 12 miles west of Dillon, moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marion, Latta, Sellers, Bingham, Fork, Floydale, Blue Brick, Zion,
Smithboro, Brownsville, Oak Grove and Carolinas Hospital System -
Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3427 7921 3407 7943 3420 7956 3421 7955
3423 7954 3426 7956 3429 7960 3430 7962
3430 7966 3432 7966 3433 7968 3436 7969
3448 7957
TIME...MOT...LOC 1900Z 312DEG 11KT 3437 7958
MBBSpecial weather statement, Jun 14, 3:59 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Wilmington NC
459 PM EDT WED JUN 14 2017
SCZ023-024-032-033-142130-
Marion SC-Florence SC-Dillon SC-Darlington SC-
459 PM EDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mechanicsville, or near Darlington, moving southeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Florence, Marion, Darlington, Quinby, Sellers, Blue Brick, Mont
Clare, Hyman, Mars Bluff, Darlington Raceway, Florence Darlington
Technical College Main Campus, Francis Marion University,
Mechanicsville, Friendfield, Claussen, Evergreen, Carolinas Hospital
System, Mcleod Regional Medical Center, Mcleod Medical Center and
Carolinas Hospital System - Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3444 7976 3442 7973 3442 7972 3439 7972
3441 7970 3440 7968 3439 7969 3438 7967
3437 7967 3436 7969 3432 7966 3430 7966
3430 7963 3435 7960 3419 7930 3394 7967
3434 7994
TIME...MOT...LOC 2059Z 325DEG 34KT 3434 7980
MBBSpecial weather statement, Jun 14, 5:27 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
627 PM EDT WED JUN 14 2017
NCZ096-105-142300-
Inland Pender NC-Bladen NC-
627 PM EDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm over
Carvers, or 14 miles southeast of Elizabethtown, moving east at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Burgaw, Rowan, Carvers, Point Caswell, Long Creek, Lagoon, Rooks,
Montague, Malpass Corner, Ashton, Council, Kelly, Rocky Point,
Currie, Wards Corner, The Borough, Castle Hayne, East Arcadia, St.
Helena and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3438 7786 3436 7789 3438 7792 3436 7794
3438 7796 3437 7799 3436 7798 3434 7800
3435 7807 3437 7814 3436 7816 3436 7821
3440 7826 3438 7831 3440 7850 3459 7848
3459 7828 3455 7825 3459 7823 3459 7784
TIME...MOT...LOC 2227Z 274DEG 21KT 3450 7840
MBB